Alert archive / California / Hazardous Seas Warnings in 2009
Hazardous Seas Warning 38, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Dec 13, 2009, 2:19 PM PST. It took effect at Dec 14, 2009, 6:00 PM PST. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2009, 2:19 PM PST (22:19 UTC)
- In effect from
- Dec 14, 2009, 6:00 PM PST
- Expired
- Dec 16, 2009, 3:00 AM PST
- In force
- 33 hr
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Dec 13, 2:07 PM PST, 12 minutes earlier.
Area forecast discussion, Dec 13, 2:07 PM PST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 207 PM PST SUN DEC 13 2009 .SYNOPSIS...HIGH PRESSURE WILL BRING DRY CONDITIONS TO THE REGION TONIGHT THROUGH MONDAY AFTERNOON. A SLOW MOVING FRONTAL SYSTEM IS EXPECTED TO BRING PERIODS OF MODERATE TO HEAVY RAIN MONDAY NIGHT THROUGH WEDNESDAY MORNING...ALONG WITH HIGH TERRAIN SNOW ACCUMULATION. && .DISCUSSION...MAIN FORECAST CHALLENGE IS UPCOMING RAIN EVENT FOR MONDAY NIGHT THROUGH WEDNESDAY. AFTERNOON WATER VAPOR IMAGERY SHOWING RISING HEIGHT TREND THIS AFTERNOON AS UPPER TROUGH CONTINUES TO EXIT TO THE EAST. ASSOCIATED SUBSIDENCE HAS HINDERED ANY WIDESPREAD INSTABILITY SHOWER DEVELOPMENT...AND EXPECT MAINLY DRY CONDITIONS TO CONTINUE THROUGH TONIGHT AS HIGH PRESSURE BUILDS INTO THE REGION. HAVE MAINTAINED MENTION OF PATCHY FOG FOR TONIGHT WITH PARTIAL CLEARING AND RESIDUAL MOISTURE FROM RECENT RAIN. UPPER RIDGE WILL SHIFT OVERHEAD THROUGH MONDAY. FORECAST ATTENTION THEN TURNS TO NEXT VIGOROUS SHORT WAVE ROTATING AROUND UPPER LOW...CURRENTLY NEAR 150W 40N PER WATER VAPOR. ALTHOUGH THIS SYSTEM WILL COME ASHORE WELL TO THE NORTH...THE TRAILING LOW LEVEL THERMAL BOUNDARY WILL BECOME SEMI-PARALLEL TO THE UPPER FLOW PATTERN OVER THE NORTH COAST REGION. THIS PATTERN WILL RESULT IN A MUCH SLOWER FRONTAL PASSAGE. MOISTURE ADVECTION WILL BE FAVORABLE AS STRONG MOISTURE TRANSPORT VECTORS RESULTS IN AXIS OF 1.35 PWATS TO PUSH DIRECTLY TOWARD THE NORTHERN CA COAST. STRONG SOUTHWESTERLY JET COUPLED WITH THE STRENGTHENING UPPER JET STREAK TO THE N/NW ALOFT WILL CONTINUE TO PROVIDE ENHANCED FORCING TO THE SYSTEM THROUGH TUESDAY NIGHT. LOOKS LIKE A GOOD SET UP FOR PERIODS OF MODERATE TO HEAVY RAIN MONDAY NIGHT THROUGH WEDNESDAY MORNING. SNOW LEVELS WILL CLIMB THROUGHOUT THE EVENT WITH CONTINUED WARM AIR ADVECTION. LOWEST LEVELS DURING THE ONSET OF THE PRECIPITATION WILL BE 4500 TO 5000 KT ACROSS EASTERN TRINITY AS H85 TEMPS HOVER AROUND ZERO TO -1C. MONDAY NIGHT THROUGH TUESDAY MORNING WILL BE THE BEST CHANCE FOR SEVERAL INCHES OF SNOW ACCUMULATION ACROSS THE HIGH PEAKS OF THE TRINITY ALPS...MAINLY ABOVE 6000 FT AS SNOW LEVELS RISE TO 5500 FT OR GREATER. GUSTY WINDS WILL ALSO BE POSSIBLE ACROSS THE RIDGES. UPPER RIDGING WILL THEN BUILD OVER THE WEST COAST WEDNESDAY NIGHT THROUGH THE REMAINDER OF THE WEEK. HENRY && .AVIATION...INSTABILITY SHOWERS WILL CONTINUE TO DIMINISH THROUGH THIS EVENING AS HIGH PRESSURE SETTLES INTO THE REGION. AREAS OF FG WILL DEVELOP ALONG THE COAST AND IN THE INLAND VALLEYS OVERNIGHT. FG WILL PRODUCE IFR TO VLIFR CIG/VIS THROUGH MID MON MORNING BEFORE DISSIPATING. BC && .MARINE...HIGH PRESSURE OVER THE REGION WILL MAINTAIN LGT TO MDT WINDS OVER THE WATERS THROUGH THE EVENING. WINDS WILL SHIFT TO THE S OVERNIGHT AND INCREASE THROUGH THE DAY MON AS A LOW PRESSURE SYSTEM APPROACHES THE REGION. EXPECT SCA CONDITIONS OVER THE OUTER WATERS BY MON MORNING AND INCREASING TO GALES BY THE AFTERNOON. WINDS WILL DIMINISH BY TUE EVENING ALLOWING WIND WAVES TO SUBSIDE. A W SWELL WILL PROPAGATE INTO THE WATERS LATE TUE. THIS SWELL WILL PEAK AROUND 18 FT BY WED AFTERNOON BEFORE GRADUALLY DIMINISHING THROUGH THU. BC && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS... SCA FOR PZZ450-455 FROM MON AFTERNOON THROUGH THU. SCA FOR PZZ470-475 FROM MON MORNING THROUGH MON AFTERNOON. GALE WARNING FOR PZZ470-475 FROM MON AFTERNOON THROUGH TUE NIGHT. HAZARDOUS SEAS WARNING FOR PZZ450-470-475 FROM MON NIGHT THROUGH THU. HAZARDOUS SEAS WATCH FOR PZZ455 FROM TUE AFTERNOON THROUGH THU. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
In the hours before
Special weather statement, Dec 13, 1:59 PM PST, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EUREKA CA 159 PM PST SUN DEC 13 2009 CAZ001>004-076-141230- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 159 PM PST SUN DEC 13 2009 ...PERIODS OF MODERATE TO HEAVY RAIN EXPECTED MONDAY NIGHT THROUGH WEDNESDAY... A SLOW MOVING FRONTAL SYSTEM IS EXPECTED TO BRING PERIODS OF MODERATE TO HEAVY RAIN STARTING MONDAY EVENING AND CONTINUING THROUGH WEDNESDAY MORNING. TOTAL RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE OVER A WIDESPREAD AREA...ESPECIALLY ACROSS SOUTHERN HUMBOLDT...TRINITY...AND MENDOCINO COUNTIES. FAVORED AREAS FOR HEAVY RAIN SUCH AS THE KING RANGE AND SOUTH FORK WILL LIKELY RECEIVE GREATER AMOUNTS WITH THIS STORM SYSTEM. LOCALIZED MINOR FLOODING WILL BE POSSIBLE...ESPECIALLY IN LOW LYING AREAS. IF TRAVELING...BE PREPARED FOR REDUCED VISIBILITY IN HEAVY RAIN...AND POSSIBLE PONDING OF WATER ON THE ROADWAYS. ACROSS THE HIGH TERRAIN...MAINLY ABOVE 5000 FEET...SNOW OR A MIX OF RAIN AND SNOW IS EXPECTED MONDAY NIGHT THROUGH WEDNESDAY MORNING. SEVERAL INCHES OF SNOW ACCUMULATION ALONG WITH STRONG AND GUSTY WINDS WILL BE POSSIBLE...MAINLY ABOVE 6000 FT.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 2:19 PM PST | Gale Warning | EKA | 60 hr | |
| Dec 13, 2:19 PM PST | Small Craft Advisory | EKA | 31 hr |
Nearby
Hazardous Seas Warnings in California, 2009Every hazardous seas warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.